Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 30, 2015, 9:27 PM EDT for Onondaga County, New York. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 9:27 PM EDT (01:27 UTC)
- Expired
- Jul 1, 2015, 3:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 73 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:32 PM EDT | HEAVY RAIN 1.56 | Syracuse Hancock Arpt, NY | 1 HR RAINFALL. |
| Jun 30, 10:00 PM EDT | FLASH FLOOD | Cicero, NY | AT LEAST DOZEN ROADS FLOODED IN TOWN OF CICERO WITH BETWEEN 1-3 FT OF WATER. FIRE DEPT CALLS STARTED BY 930PM... CONTINUED THROUGH EVENING. |
| Jun 30, 10:15 PM EDT | FLASH FLOOD | 2 E Syracuse, NY | *** 1 FATAL *** FLASH FLOODING OCCURRED IN THE CITY OF SYRACUSE BETWEEN 10 PM AND 11 PM. A PROBABLE FATALITY OCCURRED ON EAST FAYETTE STREET AROUND 1015 PM. WITNESSES REPORTED A MAN BEING SWEPT INTO A MANHOLE. RESCUERS HAVE BEEN UNABLE TO RECOVER A BODY AS OF |
| Jun 30, 10:30 PM EDT | FLASH FLOOD | 2 N East Syracuse, NY | FOOT OF WATER IN EAVES AMBULANCE BUILDING |
| Jun 30, 10:30 PM EDT | FLASH FLOOD | Bridgeport, NY | SEVERAL ROADS FLOODED AND IMPASSABLE INCLUDING RINALDO BLVD AND BULL ST. |
| Jun 30, 10:30 PM EDT | FLASH FLOOD | Cicero, NY | TWO FLOODED BASEMENTS REQUIRING FIRE DEPT RESPONSE |
| Jun 30, 10:35 PM EDT | FLASH FLOOD | East Syracuse, NY | NUMEROUS VEHICLES STRANDED IN WATER. NUMEROUS AREAS OF DEEP PONDED WATER ON ROADS. |
| Jun 30, 10:42 PM EDT | FLASH FLOOD | 1 N East Syracuse, NY | PARTIAL BUILDING COLLAPSE. |
| Jun 30, 11:15 PM EDT | FLASH FLOOD | 2 Ssw Bridgeport, NY | RTE 298 UNDER WATER THROUGH CICERO SWAMP AND IMPASSABLE. CLOSURE UNDERWAY. |
| Jun 30, 11:57 PM EDT | HEAVY RAIN 2.96 | East Syracuse, NY | 4 HR PERIOD. |
| Jul 1, 1:02 AM EDT | FLASH FLOOD | Dewitt, NY | PARTS OF THOMPSON ROAD FLOODED |
| Jul 1, 1:25 AM EDT | FLASH FLOOD | Syracuse, NY | NORTH TOWNSEND STREET WATER UP PAST THE TIRES ON CARS. MANY REPORTS AND PICTURES OF FLOODING THROUGHOUT THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS51 KBGM 010127
FFWBGM
NYC067-010430-
/O.NEW.KBGM.FF.W.0011.150701T0127Z-150701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 1230 AM EDT
* AT 926 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING REPEATED HEAVY RAINS ACROSS THE WARNED AREA. 1 TO 2
INCHES OF RAINFALL HAS OCCURRED IN THE WARNED AREA...AND ANOTHER
INCH IS POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...NEW YORK STATE
FAIRGROUNDS...BRIDGEPORT...CLAY...DE WITT...NORTH SYRACUSE...
SOLVAY...MINOA...EAST SYRACUSE...LAKELAND...EUCLID...LYNCOURT...
WOODARD...LOWER SOUTH BAY...MATTYDALE...FAIRMOUNT AND BAYBERRY.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4324 7617 4322 7609 4320 7608 4320 7605
4317 7598 4313 7597 4302 7607 4303 7626
4324 7627 4320 7622 4322 7620 4327 7621
$$
MDP2 follow-up statements
614
WGUS71 KBGM 010209
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1009 PM EDT TUE JUN 30 2015
NYC067-010430-
/O.CON.KBGM.FF.W.0011.000000T0000Z-150701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONONDAGA NY-
1009 PM EDT TUE JUN 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHEASTERN ONONDAGA COUNTY...
AT 1006 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS
PRODUCING ANOTHER BATCH OF HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 3
INCHES OF RAIN HAS OCCURRED ACROSS THE WARNED AREA THIS
EVENING...AND UP TO ANOTHER INCH OF RAIN WILL OCCUR.
FLASH FLOODING IS IN PROGRESS. THERE ARE NUMEROUS REPORTS OF
IMPASSABLE ROADS...VEHICLES STUCK IN WATER...AND BASEMENT FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...NEW YORK STATE
FAIRGROUNDS...BRIDGEPORT...CLAY...DE WITT...NORTH SYRACUSE...
SOLVAY...MINOA...EAST SYRACUSE...LAKELAND...EUCLID...LYNCOURT...
WOODARD...LOWER SOUTH BAY...MATTYDALE...FAIRMOUNT AND BAYBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4324 7617 4322 7609 4320 7608 4320 7605
4317 7598 4313 7597 4302 7607 4303 7626
4324 7627 4320 7622 4322 7620 4327 7621
$$
MDP035
WGUS51 KBGM 010411
FFWBGM
NYC067-010730-
/O.EXT.KBGM.FF.W.0011.000000T0000Z-150701T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1211 AM EDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 330 AM EDT
* AT 1209 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...NEW YORK STATE
FAIRGROUNDS...BRIDGEPORT...CLAY...DE WITT...NORTH SYRACUSE...
SOLVAY...MINOA...EAST SYRACUSE...LAKELAND...EUCLID...LYNCOURT...
WOODARD...LOWER SOUTH BAY...MATTYDALE...FAIRMOUNT AND BAYBERRY.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHILE THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA, MANY ROADS ARE
STILL CLOSED IN THE AREA AND CREEKS ARE STILL RUNNING VERY HIGH.
ADDITIONAL RAIN IS POSSIBLE OVER THE NEXT 3 HOURS AND MAY RESULT IN
ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4324 7617 4322 7609 4320 7608 4320 7605
4317 7598 4313 7597 4302 7607 4303 7626
4324 7627 4320 7622 4322 7620 4327 7621
$$
HEDENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:54 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 30, 7:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 754 PM EDT TUE JUN 30 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT AS UPPER LEVEL DISTURBANCES CROSS THE REGION. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AS A COLD FRONT CROSSES THE AREA. HIGH PRESSURE WILL PROVIDE FAIR WEATHER FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... 645 PM UPDATE... SVR TSTORM WATCH CONTINUES UNTIL 8PM FOR NEPA AND SULLIVAN CO NY...THOUGH AT THIS POINT LOCALIZED HEAVY RAINFALL /ESPECIALLY PIKE COUNTY/ APPEARS TO THE BE MORE OF A CONCERN. IT IS LIKELY THAT WE WILL BE ABLE TO DROP THE WATCH AT 8PM AS SCHEDULED...MEANWHILE...WE ALREADY HAVE A STATEMENT OUT FOR PIKE COUNTY REGARDING LOCALIZED HEAVY RAIN AND WILL KEEP A CLOSE EYE ON THAT AREA. FURTHER NORTH...CONVECTION HAS BEEN PRETTY WIDELY SCATTERED THOUGH WE DO HAVE A HEAVY RAINER CARRYING ACROSS NORTHERN ONONDAGA AT THIS TIME. MEANWHILE...WELL MARKED WAVE NOW IN WESTERN PA WILL MOVE THROUGH BETWEEN 10PM-2AM TO CAUSE ADDITIONAL SHOWERS-EMBEDDED THUNDER. IF THINGS HOLD TOGETHER...AS MENTIONED BELOW...SHORT FUSED FLASH FLOOD WATCH COULD BE NECESSARY FOR AREAS ALREADY GETTING DECENT RAIN BEFOREHAND. PREVIOUS DISCUSSION... AT 4 PM...SFC ANALYSIS SHOWS A WARM FRONT DRAPED ACROSS THE ERN CWA FROM THE VCNTY OF SYR DOWN THROUGH THE SUSQUEHANNA REGION INTO NE PA. THIS BOUNDARY WILL MAKE SLOW PROGRESS EAST THROUGH EVENING. ACTIVITY ALONG AND EAST OF THIS BOUNDARY IS WIDESPREAD WITH JUST SCATTERED CONVECTION ELSEWHERE. INSTABILITY AND LOW LEVEL SHEAR IS BEST ACROSS NE PA AND SRN NY WHERE THE WATCH CURRENTLY RESIDES. BY EARLY EVENING INSTABILITY AND LOW LEVEL SHEAR WILL BOTH DECREASE, REDUCING THE THREAT FOR SVR WEATHER. A MOIST SW FLOW WILL CONTINUE OVER THE AREA THROUGH TONIGHT. A MID LEVEL SHORT WAVE CURRENTLY MOVING THROUGH OHIO WILL LIFT NE AND ACROSS THE FA LATER THIS EVENING. THIS FEATURE WILL KEEP CONVECTION GOING THROUGH AT LEAST LATE EVENING. DUE TO RECENT WET WEATHER IF THIS SECOND ROUND OF CONVECTION TAKES AIM AT NE PA A SHORT FUSE FLASH FLOOD WATCH MAY BE NEEDED. ON WEDNESDAY...H5 TROF AND SFC COLD FRONT WILL MOVE THROUGH FA DURING THE LATE MORNING THROUGH AFTERNOON PERIOD. WIDESPREAD TO SCATTERED CONVECTION WILL OCCUR WITH THIS BOUNDARY. INSTABILITY LOOKS BEST FROM I81 EAST WHERE THE ATMOSPHERE WILL HAVE THE LONGEST TIME TO DESTABILIZE. BULK SHEAR VALUES AND MID LEVEL FLOW NOT AS SIGNIFICANT AS TODAY BUT STORMS MAINLY EAST OF I81 COULD PRODUCE SOME GUSTY WINDS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL TROF WILL REMAIN OVER THE NE THROUGH THURSDAY FOLLOWED BY UPPER LEVEL RIDGING THURSDAY NIGHT AND FRIDAY. AT THE SFC HIGH PRES OVER THE UPPER GREAT LAKES WILL SLOWLY BUILD SOUTH OVER THE FA BRINGING A PERIOD OF DRY WEATHER. THURSDAY WILL BE COOL UNDER NW FLOW AND MAX TEMPS IN THE LOWER TO MIDDLE 70S CNTRL NY AND MID/UPR 70S OVER NE PA. ON FRIDAY, ABUNDANT SUNSHINE WILL ALLOW TEMPS TO REACH SEASONAL NORMALS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A TROF OVER LOWER ONTARIO WILL PRESS EASTWARD ON SATURDAY, CAUSING A FEW SHOWERS AND THUNDERSTORMS LATER SATURDAY OVER NY AND PA. A WEAK RIDGE WILL REBUILD FOR SUNDAY, WITH TEMPERATURES PUSHING INTO THE 80S. THE RIDGE WILL KEEP WEATHER FAIR INTO MONDAY BEFORE THE NEXT TROF SWINGS INTO THE REGION NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... 00Z UPDATE... LEFTOVERS OF AFTERNOON CONVECTION ARE PESTERING THE TERMINALS EARLY IN THE TAF PERIOD...AND THEN MORE SHRA-EMBEDDED TSRA LATER THIS EVENING ASSOCIATED WITH A WAVE ALOFT. WITH THE CONVECTION MVFR TO BRIEF IFR CONDITIONS ARE POSSIBLE /CIG AND VIS/...THEN BEHIND IT...FUEL ALT CIGS WILL SETTLE ACROSS THE TERMINALS...AND EVEN EVENTUAL IFR KBGM-KELM-KAVP. IMPROVEMENT WILL OCCUR 12Z-15Z BUT A COLD FRONT WILL PASS THROUGH WITH NEW SHRA- TSRA SHORTLY THEREAFTER. PROB30 GROUPS INSERTED FOR ALL EXCEPT KAVP WHERE CONFIDENCE IS LESS...SEE INDIVIDUAL TAFS FOR TIMING SPECIFICS. GENERALLY SPEAKING FOR WINDS...LIGHT SE TO S OR VARIABLE THIS EVENING...VEERING SW INTO WED MORNING THEN W BEHIND COLD FRONT DURING THE DAY WITH GUSTS INTO MID TEENS RANGE. .OUTLOOK... WED NGT-EARLY THU...EARLY MORNING LOW CLOUDS OR FOG POSSIBLE FOR SEVERAL TERMINALS...ESPECIALLY VALLEYS LIKE KELM. MID MORNING THU THROUGH FRI...MAINLY VFR. SAT...CHANCE OF SCT SHRA/TSRA AND ASSOCIATED RESTRICTIONS. SUN...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...MDP/RRM SHORT TERM...RRM LONG TERM...DJP AVIATION...MDP
Hazardous weather outlook, Jun 30, 8:07 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 807 PM EDT TUE JUN 30 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 807 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVERNIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER...LOCALIZED HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE THROUGH THE REGION WITH SHOWERS AND THUNDERSTORMS WEDNESDAY. SOME STORMS COULD CONTAIN STRONG GUSTY WINDS...ESPECIALLY EAST OF I-81. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT IF HEAVY RAINFALL AMOUNTS OR LOCALIZED FLOODING OCCURS OVERNIGHT. ALSO...SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.
In the hours before
Special weather statement, Jun 30, 8:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
821 PM EDT TUE JUN 30 2015
PAZ048-010145-
PIKE PA-
821 PM EDT TUE JUN 30 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHERN PIKE COUNTY...
* AT 818 PM EDT...DOPPLER RADAR INDICATED LINE OF STRONG
THUNDERSTORMS ACROSS PARTS OF SOUTHERN PIKE COUNTY.
* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
PORT JERVIS...BUSHKILL...MILFORD...DINGMANS FERRY...PECKS POND...
TWIN LAKES AND TAMIMENT.
RADAR ESTIMATED RAINFALL IS 1 TO 3 INCHES. ANOTHER 1 TO 2 INCHES IS
POSSIBLE IN THE NEXT 3 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE TRAVELING...BE ESPECIALLY ALERT WHEN NEAR CREEKS...
STREAMS...AND IN LOW-LYING TYPICAL FLOOD PRONE AREAS. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD OR PASS BARRIERS THAT LAW
ENFORCEMENT OFFICIALS MAY HAVE PUT UP TO INDICATE CLOSED OR BLOCKED
ROADS FROM HIGH WATER.
TO REPORT FLOODING...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BINGHAMTON.
&&
LAT...LON 4114 7508 4115 7515 4125 7513 4125 7528
4142 7495 4133 7479 4131 7480 4129 7483
4123 7487 4121 7486 4116 7490 4108 7503
TIME...MOT...LOC 0018Z 180DEG 0KT 4103 7514 4118 7546
TACSpecial weather statement, Jun 30, 8:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
826 PM EDT TUE JUN 30 2015
NYZ009-018-036-037-010115-
ONONDAGA NY-MADISON NY-SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
826 PM EDT TUE JUN 30 2015
...LOCALLY HEAVY RAIN IN NORTHERN ONONDAGA...NORTHWESTERN MADISON
AND NORTHWESTERN ONEIDA COUNTIES...
* AT 822 PM EDT...DOPPLER RADAR WAS TRACKING A NEW STRONG
THUNDERSTORM WITH HEAVY RAIN OVER BALDWINSVILLE...MOVING EAST AT
25 MPH. THIS WAS PRECEDED BY A DIFFERENT STORM THAT ALREADY WENT
THROUGH NORTHERN ONONDAGA COUNTY...NOW IN NORTHWESTERN ONEIDA
COUNTY.
* BRIEF YET HEAVY RAINFALL IS OCCURRING WITH THIS NEW STORM. AS IT
TRACKS OVER LOCATIONS THAT JUST RECEIVED RAIN FROM THE FIRST
STORM...LOCALIZED FLOODING OF ROADS AND OTHER POOR DRAINAGE AREAS
CAN BE EXPECTED.
* WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SYRACUSE...ROME...BALDWINSVILLE...CAMDEN...CICERO...LYSANDER...
VIENNA...LIVERPOOL...JORDAN...CAMILLUS...SYLVAN BEACH...
GALEVILLE...NEW YORK STATE FAIRGROUNDS...PLAINVILLE...BLOSSVALE...
VERONA BEACH...TABERG...BRIDGEPORT...CLAY AND VAN BUREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4341 7552 4314 7567 4301 7649 4310 7650
4311 7647 4323 7647 4323 7630 4320 7628
4321 7626 4324 7627 4320 7622 4322 7620
4327 7621 4320 7608 4315 7589 4328 7587
4333 7588 4348 7581
TIME...MOT...LOC 0022Z 255DEG 20KT 4315 7633
MDPSpecial weather statement, Jun 30, 8:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT TUE JUN 30 2015
PAZ047-010200-
LUZERNE PA-
855 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUZERNE COUNTY ...
* AT 854 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MIFFLINVILLE...OR NEAR BERWICK...MOVING NORTHEAST AT 15 MPH.
* SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
BERWICK AROUND 900 PM EDT.
NESCOPECK AND EAST BERWICK AROUND 905 PM EDT.
BEACH HAVEN AROUND 915 PM EDT.
HUNTINGTON MILLS AROUND 925 PM EDT.
SHICKSHINNY AROUND 930 PM EDT.
POND HILL AROUND 935 PM EDT.
SLOCUM AROUND 940 PM EDT.
MUHLENBERG AROUND 945 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4105 7623 4114 7623 4113 7627 4114 7628
4120 7632 4123 7632 4139 7611 4138 7608
4119 7587 4102 7622
TIME...MOT...LOC 0054Z 230DEG 15KT 4109 7634
TACSpecial weather statement, Jun 30, 8:58 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 858 PM EDT TUE JUN 30 2015 NYZ044-045-055-056-010200- BROOME NY-TIOGA NY-CORTLAND NY-CHENANGO NY- 858 PM EDT TUE JUN 30 2015 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA...SOUTHEASTERN CORTLAND...WESTERN CHENANGO AND NORTHWESTERN BROOME COUNTIES ... * AT 857 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWARK VALLEY...OR 8 MILES WEST OF GREATER BINGHAMTON AIRPORT...MOVING NORTHEAST AT 30 MPH. * WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. * THIS STRONG THUNDERSTORM WILL BE NEAR... GREATER BINGHAMTON AIRPORT AND NANTICOKE AROUND 905 PM EDT. WHITNEY POINT AND LISLE AROUND 915 PM EDT. MARATHON AROUND 920 PM EDT. GREENE...WILLET AND SMITHVILLE FLATS AROUND 935 PM EDT. CINCINNATUS AROUND 940 PM EDT. MC DONOUGH AROUND 945 PM EDT. OXFORD AROUND 955 PM EDT. NORWICH AND PLYMOUTH AROUND 1000 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. UP TO AN INCH OF RAIN COULD FALL IN LESS THAN AN HOUR. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4213 7614 4227 7629 4268 7566 4247 7544 TIME...MOT...LOC 0057Z 232DEG 27KT 4225 7614 TAC
Special weather statement, Jun 30, 9:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
920 PM EDT TUE JUN 30 2015
NYZ009-018-036-037-010245-
ONONDAGA NY-MADISON NY-SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
920 PM EDT TUE JUN 30 2015
...HEAVY RAINFALL IN NORTHEASTERN ONONDAGA... NORTHWESTERN MADISON
AND WESTERN ONEIDA COUNTIES...
* AT 916 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS WITH HEAVY RAIN IN AND NORTH OF THE SYRACUSE
AREA...TRACKING THROUGH NORTHEAST ONONDAGA COUNTY INTO
NORTHWESTERN MADISON COUNTY AND WESTERN ONEIDA COUNTY.
* HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. LOCALIZED FLOODING
OF ROADS AND OTHER POOR DRAINAGE AREAS CAN BE EXPECTED.
* WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
CANASTOTA AROUND 925 PM EDT.
WAMPSVILLE AROUND 930 PM EDT.
VERONA BEACH AROUND 935 PM EDT.
ONEIDA...VIENNA AND SYLVAN BEACH AROUND 940 PM EDT.
BLOSSVALE AROUND 950 PM EDT.
VERONA...NEW LONDON AND TABERG AROUND 955 PM EDT.
LEE AROUND 1000 PM EDT.
DELTA LAKE AROUND 1020 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4342 7555 4346 7544 4301 7529 4298 7619
4320 7622 4322 7620 4327 7621 4322 7609
4320 7608 4320 7605 4318 7601 4318 7594
4315 7589 4328 7587 4333 7588 4348 7581
TIME...MOT...LOC 0116Z 252DEG 19KT 4316 7587
MDPSpecial weather statement, Jun 30, 9:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT TUE JUN 30 2015
NYZ024-055-PAZ038-010300-
TIOGA NY-CHEMUNG NY-BRADFORD PA-
927 PM EDT TUE JUN 30 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT TIOGA...SOUTHEASTERN CHEMUNG
AND BRADFORD COUNTIES...
* AT 925 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
ACROSS PARTS OF TIOGA...SOUTHEASTERN CHEMUNG AND BRADFORD COUNTIES.
* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
CHEMUNG...SAYRE...WAVERLY...OWEGO...ATHENS...TOWANDA...CANTON...
TROY...WYALUSING...BARTON...RIDGEBURY...WYSOX...BERKSHIRE...
ULSTER...LITCHFIELD...NORTH TOWANDA...SOUTH WAVERLY...NEWARK
VALLEY...WINDHAM AND CANDOR.
RADAR ESTIMATED RAINFALL IS UP TO 2 INCHES. ANOTHER 1 TO 2 INCHES
COULD FALL IN THE NEXT 2 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE TRAVELING...BE ESPECIALLY ALERT WHEN NEAR CREEKS...
STREAMS...AND IN LOW-LYING TYPICAL FLOOD PRONE AREAS. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD OR PASS BARRIERS THAT LAW
ENFORCEMENT OFFICIALS MAY HAVE PUT UP TO INDICATE CLOSED OR BLOCKED
ROADS FROM HIGH WATER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4213 7667 4232 7616 4188 7614 4155 7632
4160 7687 4190 7691
TIME...MOT...LOC 0125Z 180DEG 0KT 4178 7661
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:26 PM EDT | Special Weather Statement | BGM | Oswego | 49 min |
| Jun 30, 8:58 PM EDT | Special Weather Statement | BGM | Chenango | 62 min |
| Jun 30, 9:20 PM EDT | Special Weather Statement | BGM | Oneida | 85 min |
| Jun 30, 9:27 PM EDT | Special Weather Statement | BGM | Tioga | 93 min |
| Jun 30, 9:56 PM EDT | Special Weather Statement | BGM | Broome | 94 min |
| Jun 30, 10:41 PM EDT | Special Weather Statement | BGM | Oneida | 94 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | BGM | Sullivan | 70 min |
| Jul 1, 12:42 AM EDT | Flash Flood Watch | BGM | Sullivan | 5 hr |
| Jul 1, 12:42 AM EDT | Special Weather Statement | BGM | Otsego | 33 min |
| Jul 1, 1:14 AM EDT | Special Weather Statement | BGM | Delaware | 31 min |
| Jul 1, 3:05 AM EDT | Special Weather Statement | BGM | Sullivan | 25 min |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.